Reduce The Dose Of Taxol

The doctor ordered to reduce the dose of Taxol to 80% from today.

Doctors usually recommend patients to stay on the same regimen unless it loses effectiveness or the side effects are too much.

I heard of someone who has been on Taxol for 4 years, but I have been struggling with the side effects such as numbness/tingling of fingers and toes, cramps, stiffness of legs, swelling, etc for 7 months since I started Taxol.

As I shared my concern of the symptoms, my cancer-friend, who first recommended I take Taxol, said she has reduced the dose of Taxol .

So, I asked the doctor if I could do the same.  The doctor listened to my request, but I doubt my decision again wondering what if the “suspicious adenoppathy” was cancer; maybe I should’ve waited  to reduce the dose until I see the next CT result.

I even reduced the dose of Tykerb from 5 to 4 pills due to diarrhea last week.  The doctor let me decide how many pills to take, and although the diarrhea has stopped, I haven’t changed the dose yet.  Because this weekend I will play Christmas carols  at a nursing home and next weekend George and I will be out of town, I intend to stay on 4 pills until I come back from our short trip.

I am not sure if I am doing the right thing or not, while doctors say how aggressive my cancer is.  Yet controlling the side effects is also important.  Everything is gambling and I have to ask God to take care of me even if my decision is wrong!

 

 

Leave a Reply

Your email address will not be published. Required fields are marked *